Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having bleeding after abdominal hysterectomy. Is it normal?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi, I just had a total abdominal hysterectomy Oct 9th. I only bleed a couple drops the day of and the day after surgery. But the 4th day after surgery up to now I am bleeding more. It is bright red, leaves a long streak on my thin pad, and tints the toilet water a little red. One time I had 3 one and a half inch round spots of blood on my pad. It seems as though every time after I go pee and walk away from the bathroom I can feel a little bleeding. Is this normal?
Posted Mon, 11 Nov 2013 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 13 minutes later
Brief Answer:
not normal to bleed

Detailed Answer:
Its not normal to bleed after an abdominal hysterectomy . There could be some local secondary infection at the vault suture site which is causing the bleeding . You should be seen by your surgeon to locate and inspect the suture site. You may need antibiotics to clear infection . Use a betadine vaginal tablet daily at bedtime . If the discharge is minimal and brownish it could be due to dissolving sutures. But in that case the bleeding wont be bright red but brownish .
See your doactor for examination .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor